MAUDE Adverse Event Report: COOK ENDOSCOPY QUANTUM TTC BILIARY BALLOON DILATOR; FGE, BILIARY CATHETER AND ACCESSORIES

COOK ENDOSCOPY QUANTUM TTC BILIARY BALLOON DILATOR; FGE, BILIARY CATHETER AND ACCESSORIES
Catalog Number QBD-8X3
Medical Device Problem Codes Use of Device Problem (1670); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/05/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation evaluation: a product evaluation was not performed in response to this report because the product said to be involved was not provided to cook for evaluation.The report could not be confirmed.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: we could not conduct a complete investigation because the product said to be involved was not returned for evaluation.A definitive cause for the reported observation could not be determined.In the information provided, the user indicated that air was used to inflate the balloon.The instructions for use caution the user: ¿the balloon dilator is used in conjunction with the inflation device or a manometer and fluid-filled syringe.Do not use air or gaseous substances to inflate the balloon, as this will result in reduced balloon effectiveness.¿ this is the most probable cause of the reported observation.A possible contributing factor to a leakage in the balloon material is failure to lubricate the balloon with a lubricating agent.The instructions for use direct the user: "apply a water soluble lubricant to the balloon to allow easier passage through the accessory channel." this activity will aid in endoscopic advancement and balloon preservation.A possible contributing factor to a leakage in the balloon material is failure to apply negative pressure.Negative pressure will also aid in balloon preservation and optimize balloon performance.The instructions for use contain the following system preparation: "while compressing the plunger lever, pull the plunger handle until vacuum is indicated on pressure gauge.Maintain a vacuum with the handle, then release the plunger lever.The balloon dilator is now ready for placement through the accessory channel of the duodenoscope." a balloon leakage can occur if the balloon is inflated prior to advancement through the endoscope or if the balloon is inflated while partially or fully inside the accessory channel of the endoscope.The instructions for use contain the following precaution: "do not inflate the balloon prior to introduction into the scope." the instructions for use also contain the following precaution: ¿the entire balloon must be extended beyond the tip of the duodenoscope and be fluoroscopically visualized and positioned before inflation.¿ the instructions for use contain the following warning: ¿do not exceed the recommended balloon inflation pressure as listed on the catheter tag of the balloon dilator.¿ over inflation can cause damage to the balloon.Another possible contributing factor is using a compromised inflation device to inflate the balloon.If the pressure reading of the inflation device is inaccurate, this could contribute to over inflation, possibly resulting in a rupture of the balloon material.Prior to distribution, all quantum ttc biliary balloon dilator are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted and this represents an unusual occurrence.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During an endoscopic dilation procedure, the physician used a cook quantum ttc biliary balloon dilator.The balloon leaked.The air does not stay in the device [intended to be used with liquid- use error].
 
Additional Manufacturer Narrative
An emdr report was initially sent on 06/02/2017, out of an abundance of caution based on information that the balloon leaked while being used in an unknown location of the body.Additional information was received on 06/21/2017 that stated the device was used in the biliary tree.Based on this additional information, this incident no longer meets the reporting criteria of an fda mdr report.An emdr report was initially sent on 06/02/2017, out of an abundance of caution based on information that the balloon leaked while being used in an unknown location of the body.Additional information was received on 06/21/2017 that stated the device was used in the biliary tree.Based on this additional information, this incident no longer meets the reporting criteria of an fda mdr report.
 
Event or Problem Description
This correction follow up report is being submitted to cancel the initial report submitted relating to this event.Reference the additional information section for this justification.

Brand Name
QUANTUM TTC BILIARY BALLOON DILATOR
Common Device Name
FGE, BILIARY CATHETER AND ACCESSORIES
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key6608986
Report Number1037905-2017-00349
Device Sequence Number10919688
Product Code FGE
UDI-Device Identifier00827002226562
UDI-Public(01)00827002226562(17)191102(10)W3787140
Combination Product (Y/N)N
PMA/510(K) Number
K935094
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberQBD-8X3
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date05/05/2017
Device Age6 MO
Event Location Hospital
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 05/08/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/02/2017
Supplement Report FDA Received Date06/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1